MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-3D-ES
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an opened axium prime coil inner pouch.The echelon-10 micro catheter used during the event was not returned.The axium prime coil was returned without the introducer sheath.Visual inspection/damage location details: the axium prime coil pushwire was found to be kinked at ~139.6cm and broken but retained by release wire at ~144.7cm from proximal end.The shield coil was found to be stretched.The implant coil was found to be already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coil could not be used for resistance testing with in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium prime coil could not be used for resistance testing with the returned micro catheter due to their damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium prime coil instructions for use (ifu): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the first coil selected was an axium prime bare coil (apb-3-6-3d-es), which was hydrated and delivered through an echelon 10 microcatheter.Resistance was encountered during coil delivery.During the detachment process, it was found that the coil was visibly kinked within the microcatheter, so the operator prepared to withdraw the coil.Upon withdrawal, the coil was accidentally detached, and the operator used a guidewire to push the coil out of the microcatheter.As there was no coil of the same model available, the operator replaced it with an apb-3-8-3d-es.Again, resistance was encountered during delivery, and upon withdrawal, it was found that the pushrod was kinked.The coil was replaced with a non-medtronic product to complete the procedure.When using the echelon 10 microcatheter to deliver coils from other brands, no excessive resistance was encountered so it was thought that the issue was with the coil, however, upon review, it was found that there had been several recent cases in the region where coil delivery with the echelon microcatheter was difficult or the coil could not be come out.It was suspected that the issue may b e related to the echelon microcatheter.No patient symptoms or complications were associated with this event.The patient was undergoing coil embolization surgery for treatment of an unruptured, saccular, anterior cerebral artery aneurysm with a max diameter of 4.6 mm and a 3.5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Ancillary devices included: 8f introducer sheath, 8f guide catheter, synchro 14 microguidewire.Additional information received reported the cause of the resistance and premature detachment issue was not determined.The pusher was kinked due to attempts to deliver against resistance.The surgeon did not rotate the pushwire or perform any unnecessary maneuvers and no attempt was made to detach the coil.The coil detached near the catheter hub before entering the aneurysm.The resistance occurred in the distal end of the microcatheter.The coils came out of the introducer sheath smoothly.Continuous catheter hydration was performed.There was no damage observed to the catheter after removal.The coil was removed together with the catheter from the patient's body and pushed out with a guidewire on the surgical table.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24707129
Report Number9617601-2026-02067
Device Sequence Number10439485
Product Code KRD
UDI-Device Identifier00763000313746
UDI-Public(01)00763000313746(17)280116(10)230462851
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot Number230462851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight68 KG